I have been on the BCP Yasmin for about 6 years now and have always followed a regimen of two packs continuously (6 weeks) then stopping for my withdrawl bleed (placebo week). In the first year, I tried running more than 2 packs together as many women do, but this didn't seem right for my body as I'd get breakthrough bleeding anywhere from 7th week onwards, so I'd need to stop for placebos anyway because as far as I could tell, the spotting would not stop otherwise.
Well, after 6 years of successfully running 2 packs together, this week on Monday I began spotting, on my 4th week of pill-taking! This is very unusual for me. I kept taking the pills to see if it would abate, but it's been 3 days now and has escalated into a continuous bleed, very light and only worth one mini tampon a day, but still its fresh and it's enough to suggest it's not going to abate. I feel slightly crampy today as well. This has not happened for so many years that I'm a bit disconcerted. I am going to stop for my placebo week now, let that run it's course and then start up again next week, in the hope that this will not happen again. I'm aware that I may be bleeding ongoing for another week (10 days total) because I assume my real 'period' won't start until a few days after the placebos (usually starts 3 days after placebos) and I'll spot until then. Is my logic correct?
My question is - what can cause this sudden change in the body? I did not forget to take a pill nor even take any late. I have however been on a slightly lower-carb diet for the past month, but nothing dramatically different in my opinion. Could this have had some effect, and will it continue to have an effect (will I continue to breakthrough mid-cycle?) I can't think of anything else that I've done differently to usual.
Also, has anyone else experienced breakthrough bleeding on Yasmin when running packs together.
Thanks in advance and any input appreciated